Over time, the body becomes accustomed to the effects of Darvocet. If the drug is stopped too quickly, withdrawal symptoms may occur. Darvocet withdrawal can occur with chronic, legitimate use of the drug, as well as with Darvocet abuse. Withdrawal is a normal, predictable, physical response to stopping medications like Darvocet; it is not necessarily a sign of abuse (although it certainly is more likely to occur in cases of Darvocet addiction).
It is difficult to predict how long a person might experience Darvocet withdrawal. Often, people cannot tolerate the withdrawal symptoms and begin taking the medication again, making it impossible to know how long the symptoms would have lasted. Several factors, such as the Darvocet dosage, how long you have been taking the medication, and other individual factors, may affect the durations of withdrawal symptoms.
It is expected that withdrawal symptoms will last longer (but will be less severe) for people who do not clear Darvocet from the body as quickly as normal, such as people with liver or kidney disease or the elderly. Similarly, withdrawal symptoms probably have a shorter duration (but are more intense) for healthy, young people.
Withdrawal from Darvocet can be extremely unpleasant. It can be so uncomfortable that people start taking the drug again in order to relieve withdrawal symptoms. In order to limit withdrawal, you should not stop taking Darvocet "cold turkey." Your healthcare provider can slowly decrease your dose at a rate that helps minimize withdrawal symptoms (most healthcare providers will be more than willing to help you stop taking Darvocet). Remember, withdrawal from Darvocet is not necessarily a symptom of abuse, and you should not be embarrassed to ask for help in this matter.